Department of Economics and Business Economics

Asymptotic theory for regressions with smoothly changing parameters

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

  • Eric Hillebrand
  • Marcelo Medeiros, Pontifical Catholic University of Rio de Janeiro, Brazil
  • Junyue Xu, University of California, Berkeley, United States
We derive asymptotic properties of the quasi maximum likelihood estimator of
smooth transition regressions when time is the transition variable. The consistency of the estimator
and its asymptotic distribution are examined. It is shown that the estimator converges at
the usual pT-rate and has an asymptotically normal distribution. Finite sample properties of the
estimator are explored in simulations. We illustrate with an application to US inflation and output
data.
Original languageEnglish
JournalJournal of Time Series Econometrics
Volume5
Issue2
Pages (from-to)133-162
Number of pages33
ISSN2194-6507
DOIs
Publication statusPublished - 2013

See relations at Aarhus University Citationformats

ID: 68565316